Hail, Osage
- When
- August 3, 3:18 AM CST
- Where
- Osage County, 2 mi W of Burlingame
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.750, -95.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 3, 2:35 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 335 AM CDT SUN AUG 3 2003 NORTHWEST FLOW PCPN CHCS AND TO A LESSER EXTENT TEMPERATURES MAIN CONCERNS NEXT FEW DAYS. BAROCLINIC ZONE OVER CNTRL PTN OF THE STATE IN BRISK NORTHWEST FLOW IMPETUS FOR A FEW TSTMS THIS MRNG. THESE SHOULD FADE AS THE DAY PROGRESSES...BUT WARM FRONTAL BNDRY SETTING UP TO OUR SOUTH SHOULD SET STAGE FOR MORE TSTMS TO DVLP AFT MIDN TNGT. UPPER FLOW FCST TO WEAKEN CONSIDERABLY ON MONDAY AS WARM FRONT LIFTS NORTH. HOWEVER H3 FLOW INCREASES AGAIN TMRW NIGHT AS UPPER IMPULSES IMPINGE ON AREA. APPEARS TSTM CHCS BEST THEN. MESO-ETA HOLDS SFC BNDRY TO OUR WEST AT 12Z TUESDAY SO LINGERING TSTM CHCS PER CURRENT FCST THEN APPEAR REASONABLE. UPPER RDG FCST TO BUILD INTO AREA BY END OF WEEK FOR HOT/DRY WEATHER. .TOP...NONE
KSZ008>012-020>024-026-034>040-054>056-058-059-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1040 PM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...OVERNIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE EXPECTED OVER THE AREA LATE MONDAY INTO TUESDAY MORNING. THE MAIN THREAT FROM THESE STORMS WILL ALSO BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOT EXPECTED TO BE NEEDED OVERNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 42 km away, was scanning. The volume nearest the first event began at 09:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368953.